RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb., 2001, Volume 192, Number 3, Pages 137–160 (Mi msb554)  

This article is cited in 3 scientific papers (total in 3 papers)

Periodic differential equations with self-adjoint monodromy operator

V. I. Yudovich

Rostov State University

Abstract: A linear differential equation $\dot u=A(t)u$ with $p$-periodic (generally speaking, unbounded) operator coefficient in a Euclidean or a Hilbert space $\mathbb H$ is considered. It is proved under natural constraints that the monodromy operator $U_p$ is self-adjoint and strictly positive if $A^*(-t)=A(t)$ for all $t\in\mathbb R$.
It is shown that Hamiltonian systems in the class under consideration are usually unstable and, if they are stable, then the operator $U_p$ reduces to the identity and all solutions are $p$-periodic.
For higher frequencies averaged equations are derived. Remarkably, high-frequency modulation may double the number of critical values.
General results are applied to rotational flows with cylindrical components of the velocity $a_r=a_z=0$, $a_\theta=\lambda c(t)r^\beta$, $\beta<-1$,   $c(t)$ is an even $p$-periodic function, and also to several problems of free gravitational convection of fluids in periodic fields.

DOI: https://doi.org/10.4213/sm554

Full text: PDF file (347 kB)
References: PDF file   HTML file

English version:
Sbornik: Mathematics, 2001, 192:3, 455–478

Bibliographic databases:

UDC: 517.98
MSC: 34G10, 34A30, 76D05, 76E06
Received: 14.11.1999 and 24.08.2000

Citation: V. I. Yudovich, “Periodic differential equations with self-adjoint monodromy operator”, Mat. Sb., 192:3 (2001), 137–160; Sb. Math., 192:3 (2001), 455–478

Citation in format AMSBIB
\Bibitem{Yud01}
\by V.~I.~Yudovich
\paper Periodic differential equations with self-adjoint monodromy operator
\jour Mat. Sb.
\yr 2001
\vol 192
\issue 3
\pages 137--160
\mathnet{http://mi.mathnet.ru/msb554}
\crossref{https://doi.org/10.4213/sm554}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1836310}
\zmath{https://zbmath.org/?q=an:1024.34049}
\elib{http://elibrary.ru/item.asp?id=13371116}
\transl
\jour Sb. Math.
\yr 2001
\vol 192
\issue 3
\pages 455--478
\crossref{https://doi.org/10.1070/sm2001v192n03ABEH000554}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000169973700007}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-0035534770}


Linking options:
  • http://mi.mathnet.ru/eng/msb554
  • https://doi.org/10.4213/sm554
  • http://mi.mathnet.ru/eng/msb/v192/i3/p137

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. I. Yudovich, “Eleven great problems of mathematical hydrodynamics”, Mosc. Math. J., 3:2 (2003), 711–737  mathnet  mathscinet  zmath  elib
    2. V. B. Levenshtam, “Justification of the averaging method for parabolic equations containing rapidly oscillating terms with large amplitudes”, Izv. Math., 70:2 (2006), 233–263  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    3. A. K. Kapikyan, V. B. Levenshtam, “First-order partial differential equations with large high-frequency terms”, Comput. Math. Math. Phys., 48:11 (2008), 2059–2076  mathnet  crossref  mathscinet  isi  elib  elib
  • Математический сборник - 1992–2005 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:440
    Full text:162
    References:73
    First page:3

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019